Alert archive / Pennsylvania / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

August 13, 2016Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 13, 2016, 11:46 PM EDT for Monroe County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 11:46 PM EDT (03:46 UTC)
Expired
Aug 14, 2016, 12:15 AM EDT
In force
29 min
Issued by
NWS Philadelphia/Mount Holly

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 138 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2757 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS81 KPHI 140346
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1146 PM EDT SAT AUG 13 2016
 
NJZ007-PAZ055-140415-
WARREN-MONROE-
1146 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN AND
NORTHEASTERN MONROE COUNTIES...

AT 1146 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALPINE MOUNTAIN...OR
11 MILES EAST OF MOUNT POCONO...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT POCONO...EAST STROUDSBURG...SKYTOP...SCOTRUN...CANADENSIS...
ANALOMINK...MOUNTAINHOME...PARADISE VALLEY...HERNYVILLE...
ECHO LAKE...WERRY LAKE...ALPINE MOUNTAIN...DELAWARE WATER GAP...
STROUDSBURG...CRESCO...HIDDEN LAKE...SHAWNEE...
MARSHALLS CREEK AND ARLINGTON HEIGHTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4115 7515 4114 7509 4108 7503 4108 7501
      4097 7514 4109 7542 4125 7527 4125 7513
TIME...MOT...LOC 0346Z 228DEG 22KT 4109 7515 
$$

SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 13, 9:38 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 13, 9:38 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
938 PM EDT SAT AUG 13 2016

.SYNOPSIS...
High pressure entrenched off shore will result in continued hot
and humid weather across our region. A very weak cold front is
forecast to approach the region late Sunday, before it stalls over
our region to start the work week. Low pressure passing to our
north during midweek will trail another cold front through the
region. Thereafter, high pressure should dominate our weather for
the end of the week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
The convection that moved from Berks County eastward into
northern New Jersey this evening was weakening rapidly at 9:30 PM.
The trend is expected to continue. Meanwhile, another round of
convective development was moving onto the Pocono Plateau. Those
thunderstorms will continue to lift northeastward and into
southeastern New York before midnight. We are not anticipating any
additional precipitation after midnight based on the consensus of
the model guidance.

We are anticipating a clear to partly cloudy sky for the
overnight period with a light southwest to south surface flow.
Conditions will remain very humid and low temperatures should
favor the 70s with some urban spots not getting below 80 degrees.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Sunday will continue with the hot and humid conditions across the
area. Temperatures are expected to be close to what they were on
Saturday, but dewpoints may be a couple of degrees lower.
Nevertheless, we should still see heat index values between
100-110 for much of the area. Therefore the Excessive Heat Warning
will remain in place through Sunday. We did not extend the Heat
Advisory for Carbon and Monroe as they may only reach heat index
values in the mid to upper 90s.

Sunday should start off dry, but similarly to Saturday, the heat
and humidity will lead to quite a bit of instability across the
area. Any weak vorticity within the flow aloft will help create
showers and thunderstorms during the afternoon, especially for the
northern half of the area. Any thunderstorms that occur on Sunday
will once again produce heavy rain and gusty winds.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
**Heat related hazards into Tuesday or Wednesday of next week with
 the I-95 heat wave possibly lasting through the entire period**

500 MB: The +1 to +2 standard deviation hot ridge aloft will be
anchored over the western Atlantic through Wednesday. A bit of
troughing occurs in the northern Atlantic late in the week before
northeastern USA ridging develops next weekend.

Temperatures: August so far has averaged generally 1 to 3.5
degrees above normal with above normal warmth continuing this
entire period of Sunday night through Saturday and probably well
beyond into the week two D8-14. Calendar day averages should be 10
degrees above normal Monday with lower heat indices due to a
lowering of both temp and dewpoint, then still nearly 10 degrees
above normal Tuesday and Wednesday when the humidity returns,
cooling to about 5F above normal Thursday-Saturday.

Forecast basis: Unless otherwise noted, a 50 50 blend of the
12z/13 GFS/NAM MOS guidance Sunday night-Monday night, thereafter
the 12z/13 GFS MEX MOS for Tuesday and 15z/13 WPC Guidance
Wednesday- Saturday. 12z/13 warmer MEX MOS maximum temps were
applied at times during the Wednesday-Saturday period supported by
the warmer 12z/13 ECMWF 2 meter temperatures.

HAZARDS: while not as intense as this weekend, potential exists
that we'll need heat advisory headlines on Monday and Tuesday for
the southern portions of our forecast area (PHL southward).

The dailies...

Sunday Night...Fair and still hot through the evening, especially
if there isn't any rain cooling-relieving convection.

Monday...Sunny and hot (mid 90s PHl area), but not quite as humid
north one half of the forecast area. Day 6 of the
PHL/ILG/RDG/TTN/GED/ACY heat wave (D5 ABE). Some sign of heavy
convection Delmarva late in the day or evening. PWAT range from
1.6 north to nearly 2 inches south. Light winds, mainly westerly
trending south late in the day.

Tuesday...A short wave advancing eastward toward NYS will
probably produce periods of showers and thunderstorms with an
above average chance of scattered severe thunderstorm occurrence
northwest of I-95 later in the day. Thus, late Tuesday into
Tuesday evening looks to be the highest chance for widespread
rainfall in the next week. Precipitable water values will continue
much higher than normal (return moisture advection occurs in the
mid and upper levels between Monday night and Tuesday)...09z/13
modeled SREF PWAT of 2 inches along and southeast of I-95. This is
adds a concern of heavy rain and a convective flash flood threat.
Probable D7 heat wave PHL/ILG/TTN/GED with max temp uncertainty in
PHL ranging anywhere from 90 to 97F depending in large part upon
whether convective debris/tstorms are in the PHL area between 8 am
and 2PM. If none...then am confident of mid 90s. The question and
confidence decreases: what will be the convective cloud
debris/shower situation that morning. Severe risk: Low pressure to
the north with increased 0-3km and 0-6km shear should results in
svr storms sometime Tuesday afternoon/evening.

Wednesday...Its questionable whether there will be any leftover
convection in NJ/DE, otherwise Fair and hot, but maybe lowering
dewpoints late in the day? There is a small chc of showers in the
forecast but confidence on any rain occurrence Wednesday is below
average. D8 PHL/ILG/TTN/GED heat wave.

Thursday and Friday...Partly cloudy, maybe an afternoon shower or
thunderstorm. Highs 86-91. Confidence: average.

Saturday...Probably dry and nice. Highs in the 80s to around 90
depending on location.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Generally VFR conditions are expected through the TAF period. The
evening showers and thunderstorms should continue to move eastward
and away from our TAF sites.

We will keep the possibility of MVFR visibility restrictions in
the TAFs for KRDG and KABE around daybreak Sunday due to today's
rainfall at those locations.

While there may be scattered showers and thunderstorms on Sunday
afternoon, their timing and coverage remains a low confidence
forecast at this time. As a result, there is no mention in the
TAFs.

A south to southwest wind around 6 to 10 knots into this evening
should fall below 6 knots overnight and it may become variable in
spots. The south to southwest wind is expected to redevelop for
Sunday at speeds of 6 to 12 knots with localized gusts near 20
knots.

Outlook...
Sunday night through Monday night...Mostly VFR with light winds,
except for gusty winds and lower ceilings and visibilities if any
of the isolated or scattered thunderstorms move over a TAF site.
Confidence: Above average.

Tuesday into early Wednesday...Thunderstorms should be more
widespread through this period (especially Tuesday and Tuesday
night). MVFR and even IFR conditions will be possible with any
thunderstorms. Otherwise, VFR conditions are expected. south to
southwest wind. Confidence: Above average.

Later Wednesday...VFR. West wind gust 15 to possibly 20 kt.
Confidence: Average.

Thursday...VFR but chance of mvfr conditions in a shower or
thunderstorm. Confidence: below average.

&&

.MARINE...
Gusty southwest winds will continue across the waters tonight
through Sunday as high pressure remains to our east and southeast.
There are some strong winds aloft, but with the warm air creating
enough of an inversion, winds are expected to remain below Small
Craft Advisory levels, but still gust around 20 knots at times.
The strongest wind gusts will likely occur right along the
coastline during the afternoon/evening hours.

Outlook...
Sunday night through Tuesday...winds and seas should stay below
SCA criteria. However, gusty winds will be possible near
thunderstorms. Light westerly winds Sunday night and Monday trend
southerly late in the day then south to southwest Tuesday.
Confidence: Above average.

Wednesday...westerly winds are expected to increase through the
day and may gust near 25 kt at times on the coastal waters.
Confidence: below average.

Thursday...Light westerly winds. No marine headlines anticipated.
Confidence: above average.

RIP CURRENTS...The rip current risk will remain moderate for New
Jersey and low for Delaware through this evening. Sunday's risk
could approach moderate for New Jersey, and is currently expected
to remain low for Delaware.

Outlook Monday - Wednesday...mostly low enhanced risk for the
formation of dangerous rip currents but an upward modification to
moderate may be needed on one or two of these days, dependent on
the strength of the onshore flow. The nearly constant underlying
11 second 1 foot east southeast swell is a concern.

Water temperatures: continue generally well above normal and
while not at record levels, still are quite notable.

&&

.CLIMATE...
Record high at Atlantic City International Airport today...97F.
Old record 96 in 2002 and 2005.

MAX HI sampling for today.

ESN 122

MJX 116

WRI 115

ILG 110

DYL 113

PHL 111

AC (airport) 111

MMU 110

K22N (Lehighton) in Carbon County 103

Record high temperatures listed:

      Aug 13     14     15

ACY...96-2005*  97-1985 100-1988

PHL...99-2002*  99-2002  98-1988

ILG...99-1986   96-2005* 98-1988

ABE...98-2002*  99-2002  97-1988

TTN...98-2002   99-2002  97-1988

GED...100-2002  97-2002  95-1985

RDG...100-1944  100-2002 96-2002*

MPO...90-2005    95-1911 88-2002

#90F days thru August 13, yearly mean from POR, and the XMACIS
POR

ABE 25 17 1922

ACY 22 10 1874

GED 26 27 1998

PHL 29 21 1873

RDG 27 21 1999

TTN 24 20 1998

ILG 24 20 1894

ABE only 1 day below normal since 7/21.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 9 PM EDT Sunday for PAZ060>062-
     070-071-101>106.
NJ...Excessive Heat Warning until 9 PM EDT Sunday for NJZ001-
     007>010-012>027.
DE...Excessive Heat Warning until 9 PM EDT Sunday for DEZ001>004.
MD...Excessive Heat Warning until 9 PM EDT Sunday for MDZ008-012-
     015-019-020.
MARINE...None.

&&

Synopsis...Drag/Johnson
Near Term...Iovino
Short Term...Robertson
Long Term...Drag
Aviation...Drag/Iovino
Marine...Drag/Robertson
Climate...Drag
Hazardous weather outlook, Aug 13, 7:12 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
712 PM EDT SAT AUG 13 2016

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ060>062-070-071-101>106-142315-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
712 PM EDT SAT AUG 13 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

HEAVY RAIN LEADING TO FLOODING WILL BE POSSIBLE WITH
THUNDERSTORMS TUESDAY WITH A CHANCE OF ISOLATED SEVERE
THUNDERSTORMS LATER IN THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-142315-
CARBON-MONROE-
712 PM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN LEADING TO FLOODING WILL BE POSSIBLE WITH
THUNDERSTORMS TUESDAY WITH A CHANCE OF ISOLATED SEVERE
THUNDERSTORMS LATER IN THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-142315-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
712 PM EDT SAT AUG 13 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS ON SUNDAY.

HEAVY RAIN LEADING TO FLOODING WILL BE POSSIBLE WITH
THUNDERSTORMS TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-142315-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
712 PM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 13, 10:11 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1011 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     TEMPLE                  40.41N  75.92W
08/13/2016                   BERKS              PA   TRAINED SPOTTER

            A FEW TREES BLOWN DOWN AND SMALL ROW BOAT THROWN
            APPROXIMATELY 30 FEET

&&

EVENT NUMBER PHI1601723

SFJ
Local storm report, Aug 13, 10:14 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1014 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             ALBRIGHTSVILLE          41.01N  75.60W
08/13/2016  E0.75 INCH       CARBON             PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1601724

SFJ
Local storm report, Aug 13, 10:25 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1025 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TSTM WND DMG     2 N EFFORT              40.97N  75.43W
08/13/2016                   MONROE             PA   TRAINED SPOTTER

            SEVERAL LARGE TREE BRANCHES BLOWN DOWN. WINDS ESTIMATED
            ABOVE 60 MPH.

&&

EVENT NUMBER PHI1601725

SFJ
Special weather statement, Aug 13, 10:46 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1046 PM EDT SAT AUG 13 2016

NJZ001-007-PAZ054-055-062-140330-
SUSSEX-WARREN-CARBON-MONROE-NORTHAMPTON-
1046 PM EDT SAT AUG 13 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WARREN...
SUSSEX...NORTHEASTERN NORTHAMPTON...MONROE AND NORTHEASTERN CARBON
COUNTIES...

AT 1046 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MIDDLETOWN TO NEAR BELTZVILLE STATE PARK...AND MOVING
EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PORT JERVIS...NEWTON...MONTAGUE...MOUNT POCONO...EAST STROUDSBURG...
TOBYHANNA...BLAIRSTOWN...BANGOR...FRANKLIN...PEN ARGYL...HAMBURG...
WIND GAP...SUSSEX...EAST BANGOR...BRANCHVILLE...SKYTOP...
CHRISTMANS...TANNERSVILLE...MOUNTAINHOME AND REEDERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4121 7438 4083 7520 4099 7576 4101 7573
      4105 7577 4108 7577 4113 7569 4112 7564
      4123 7551 4125 7513 4115 7515 4114 7509
      4108 7503 4116 7490 4132 7479 4136 7470
TIME...MOT...LOC 0246Z 287DEG 14KT 4145 7441 4086 7557

MWG
Local storm report, Aug 13, 10:57 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1057 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     TEMPLE                  40.41N  75.92W
08/13/2016                   BERKS              PA   TRAINED SPOTTER

            A FEW TREES BLOWN DOWN AND SMALL ROW BOAT THROWN
            APPROXIMATELY 30 FEET

0816 PM     TSTM WND DMG     UPPER SAUCON TWP        40.54N  75.42W
08/13/2016                   LEHIGH             PA   911 CALL CENTER

            WIRES BLOWN DOWN...TIME ESTIMATED FROM RADAR

0830 PM     TSTM WND DMG     WASHINGTON              40.76N  74.98W
08/13/2016                   WARREN             NJ   911 CALL CENTER

            WIRES BLOWN DOWN...TIME ESTIMATED FROM RADAR.

1013 PM     HAIL             ALBRIGHTSVILLE          41.01N  75.60W
08/13/2016  E0.75 INCH       CARBON             PA   TRAINED SPOTTER

1022 PM     TSTM WND DMG     2 N EFFORT              40.97N  75.43W
08/13/2016                   MONROE             PA   TRAINED SPOTTER

            SEVERAL LARGE TREE BRANCHES BLOWN DOWN. WINDS ESTIMATED
            ABOVE 60 MPH.

&&

EVENT NUMBER PHI1601723 PHI1601721 PHI1601722 PHI1601724 PHI1601725

SFJ
Special weather statement, Aug 13, 11:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1146 PM EDT SAT AUG 13 2016

NJZ007-PAZ055-140415-
WARREN-MONROE-
1146 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN AND
NORTHEASTERN MONROE COUNTIES...

AT 1146 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALPINE MOUNTAIN...OR
11 MILES EAST OF MOUNT POCONO...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT POCONO...EAST STROUDSBURG...SKYTOP...SCOTRUN...CANADENSIS...
ANALOMINK...MOUNTAINHOME...PARADISE VALLEY...HERNYVILLE...
ECHO LAKE...WERRY LAKE...ALPINE MOUNTAIN...DELAWARE WATER GAP...
STROUDSBURG...CRESCO...HIDDEN LAKE...SHAWNEE...
MARSHALLS CREEK AND ARLINGTON HEIGHTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4115 7515 4114 7509 4108 7503 4108 7501
      4097 7514 4109 7542 4125 7527 4125 7513
TIME...MOT...LOC 0346Z 228DEG 22KT 4109 7515

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:05 PM EDTSpecial Weather StatementPHIWarren40 min
Aug 13, 8:27 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Sussex, Warren48 min
Aug 13, 9:00 PM EDTSpecial Weather StatementPHIHunterdon45 min
Aug 13, 9:12 PM EDTSpecial Weather StatementPHIMorris48 min
Aug 13, 9:19 PM EDTSpecial Weather StatementPHISomerset26 min
Aug 13, 10:46 PM EDTSpecial Weather StatementPHISussex44 min
Aug 13, 11:15 PM EDTSevere Thunderstorm WarningPHISussex, Warren45 min
Aug 13, 11:53 PM EDTSpecial Weather StatementPHISussex37 min
Aug 14, 12:09 AM EDTSpecial Weather StatementPHISussex36 min
Aug 14, 12:39 AM EDTSpecial Weather StatementPHISussex, Warren51 min
Aug 14, 1:21 AM EDTSpecial Weather StatementPHISussex24 min
Aug 14, 5:43 PM EDTSpecial Weather StatementPHIWarren47 min
Aug 13, 8:16 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery44 min
Aug 13, 9:28 PM EDTSpecial Weather StatementPHICarbon, Monroe47 min
Aug 13, 9:55 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe, Northampton50 min
Aug 13, 10:35 PM EDTAreal Flood AdvisoryPHICarbon, Monroe4 hr
Aug 14, 12:30 AM EDTSpecial Weather StatementPHIMonroe45 min
Aug 14, 6:24 PM EDTSpecial Weather StatementPHIMonroe51 min
Aug 14, 6:57 PM EDTSpecial Weather StatementPHIBerks48 min
Aug 14, 7:31 PM EDTSpecial Weather StatementPHIMontgomery44 min
Aug 14, 7:56 PM EDTSpecial Weather StatementPHIChester49 min

Nearby

Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.